Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Tulsa, OK

April 21, 2005Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 7:33 PM CDT for Mayes County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 7:33 PM CDT (00:33 UTC)
Expired
Apr 21, 2005, 8:30 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Mayes County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 220033
SVRTSA
OKC097-220130-
/O.NEW.KTSA.SV.W.0106.050422T0033Z-050422T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF
  CHOUTEAU...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHOUTEAU...
  PRYOR...ADAIR...LOCUST GROVE...SALINA...PENSACOLA...ROSE...SPAVINAW
  AND LANGLEY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3629 9545 3609 9546 3609 9517 3618 9502
      3652 9502 3652 9542

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:35 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 21, 6:35 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT THU APR 21 2005

.MESOSCALE DISCUSSION...
THE PRE-FRONTAL CONVERGENCE ZONE AS NOTED IN WSR-88D IMAGERY EXTENDS
FROM NOWATA COUNTY...ACROSS TULSA AND INTO NW OKFUSKEE COUNTY.  THE
COLD FRONT WILL MERGE INTO THIS ZONE DURING THE EVENING.  THE
INCREASING CONVERGENCE SHOULD CONTINUE TO FORCE THUNDERSTRM
DEVELOPMENT IN THE CONFLUENCE ZONE.  THIS PROCESS WILL BE AIDED BY
THE TAIL OF A SHORT WAVE SWINGING ACROSS KANSAS AND NORTHERN
OKLAHOMA.

DEEP LAYER SHEAR REMAINS AT THE BOTTOM OF THE SUPERCELL RANGE.  HAIL
AND WIND WILL BE THE PRIMARY THREAT...EXCEPT NEAR AND A LITTLE NORTH
OF THE OUTFLOW BOUNDARY THAT REMAINS ABOUT STATIONARY FROM NORTHERN
DELAWARE COUNTY INTO NORTHEAST CRAIG COUNTY.

LATEST RADAR TRENDS SHOW ANOTHER CYCLE OF CONVECTION TRYING OVER THE
TULSA AREA...VISUALLY THE CLOUD BASES LOOK A LITTLE BETTER...THE
NEXT 45 MINUTES WILL TELL HOW THIS CYCLE FAIRS.  IF THE CONVECTION
TAKES HOLD...THE CELLS WILL BECOME RAPIDLY SEVERE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT THU APR 21 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT THU APR 21 2005

...SEVERE WEATHER CHANCES WILL CONTINUE INTO THIS EVENING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....LATE AFTERNOON AND TONIGHT.

DISCUSSION...
SEVERE THUNDERSTORMS HAVE EXITED NORTHWEST ARKANSAS LATE THIS
AFTERNOON. HOWEVER... ADDITIONAL SEVERE STORMS WILL BE POSSIBLE AS A
COLD FRONT APPROACHES FROM THE WEST THIS EVENING AND TONIGHT.

LATE THIS AFTERNOON A PRE FRONTAL TROUGH WAS ENTERING
EASTERN OKLAHOMA...WITH A TRAILING COLD FRONT LOCATED ACROSS CENTRAL
OKLAHOMA. THE POTENTIAL FOR SEVERE STORMS ACROSS EASTERN OKLAHOMA
AHEAD OF THE BOUNDARY CONTINUES GIVEN THE FAVORABLE SHEAR PROFILE
AND HIGH SURFACE BASED INSTABILITY. LARGE HAIL AND DAMAGING WIND CAN
BE EXPECTED WITH ANY SEVERE STORM. THE SEVERE WEATHER THREAT WILL
END UPON THE PASSAGE OF THE COLD FRONT. THE FRONT WILL APPROACH THE
TULSA AREA AROUND 10 PM AND EXIT NORTHWEST ARKANSAS AROUND 4 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL BE NEEDED IN MUCH OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY....NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK
TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 21, 3:07 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT THU APR 21 2005

OKZ058-063-068>069-072-212115-
ADAIR OK-CHEROKEE OK-DELAWARE OK-OTTAWA OK-
SEQUOYAH OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 177 FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 5 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... DELAWARE... OTTAWA...

THIS INCLUDES THE CITIES OF...JAY...TAHLEQUAH...SALLISAW...
MIAMI...STILWELL...MARIETTA AND WESTVILLE.

ARZ001>002-010>011-019>020-220000-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-

...SEVERE THUNDERSTORM WATCH NUMBER 177 REMAINS VALID UNTIL 7 PM CDT
FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN...

THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
ROGERS...BENTONVILLE...VAN BUREN...OZARK...CHARLESTON...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
Special weather statement, Apr 21, 3:53 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT THU APR 21 2005

ARZ020-212200-
FRANKLIN AR-
353 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 353 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VESTA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...ALIX...OZARK...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS AND WIEDERKEHR
VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 21, 4:28 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             6 S OZARK               35.40N 93.83W
04/21/2005  0.88 INCH        FRANKLIN           AR   LAW ENFORCEMENT

            ON HIGHWAY 23 SOUTH OF OZARK

&&

SAA
Local storm report, Apr 21, 4:35 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             4 SE CECIL              35.40N 93.89W
04/21/2005  1.75 INCH        FRANKLIN           AR   EMERGENCY MNGR

&&

SAA
Special weather statement, Apr 21, 6:20 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU APR 21 2005

ARZ001>002-010>011-019>020-220600-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 177 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
182 UNTIL 1 AM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THE NEW WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK...
CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.

OKZ057>058-061>063-220600-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 181 IN
EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... DELAWARE... MAYES...
OTTAWA... ROGERS...

THIS INCLUDES THE CITIES OF...CLAREMORE...CATOOSA...JAY...
CHOUTEAU...MIAMI AND VINITA.

FRANKLIN...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...OZARK...
CHARLESTON...BERRYVILLE...EUREKA SPRINGS...VAN BUREN...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.

ARZ029-OKZ060-066>076-220600-
SEBASTIAN AR-ADAIR OK-CHEROKEE OK-HASKELL OK-
LATIMER OK-LE FLORE OK-MCINTOSH OK-MUSKOGEE OK-
OKMULGEE OK-PITTSBURG OK-SEQUOYAH OK-TULSA OK-
WAGONER OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
182 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 12 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... OKMULGEE... TULSA...
WAGONER...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...SALLISAW...
TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...WESTVILLE...TULSA...
WAGONER...COWETA...FORT SMITH...MCALESTER...POTEAU...WILBURTON...
OKMULGEE AND HENRYETTA.
Special weather statement, Apr 21, 7:16 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT THU APR 21 2005

OKZ061-220100-
ROGERS OK-
716 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 716 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF VERDIGRIS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS AND TIAWAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:20 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner55 min
Apr 21, 7:34 PM CDTTornado WarningTSARogers26 min
Apr 21, 7:58 PM CDTTornado WarningTSAMayes, Rogers, Wagoner47 min
Apr 21, 8:17 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 21, 8:40 PM CDTTornado WarningTSACherokee, Wagoner65 min
Apr 21, 8:52 PM CDTSevere Thunderstorm WarningTSADelaware68 min
Apr 21, 9:29 PM CDTSevere Thunderstorm WarningTSACherokee46 min
Apr 21, 10:15 PM CDTSevere Thunderstorm WarningTSACherokee30 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah46 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 21, 11:02 PM CDTSevere Thunderstorm WarningTSAHaskell30 min
Apr 21, 11:11 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
Apr 21, 11:23 PM CDTSevere Thunderstorm WarningTSASequoyah37 min
Apr 21, 11:59 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Apr 22, 12:41 AM CDTSevere Thunderstorm WarningTSALeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.